MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RFB POSITIONER SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. RFB POSITIONER SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210569F
Medical Device Problem Codes Break (1069); Positioning Problem (3009)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the handle of the spider limb broke off, which caused that the device could not be used since there is no way to secure the position of the patient without this handle.Incident occurred before the shoulder repair procedure.There was no delays and a back-up device was available.No patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h6: the device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual evaluation revealed that the rotational handle was bent.A functional evaluation revealed that the unit could not be properly attached to the rail clamp because of the bent rotational handle.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event or application of excessive torque inconsistent with intended use.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.

Brand Name
RFB POSITIONER SPIDER LIMB
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10372829
Report Number1643264-2020-00759
Device Sequence Number14203459
Product Code FWZ
UDI-Device Identifier03596010658500
UDI-Public03596010658500
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210569F
Device Catalogue Number7210569F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1